I've been taking Effexor XR for many years. I experience the horrible withdrawal symptoms if I miss a dose by as little as 4 hours. Over the last year, I've had increasing difficulty concentrating and following through on tasks. I will sit and stare at the computer for 5-10 minutes and it's like my mind goes completely blank. Would you recommend stopping Effexor and switching to Cymbalta? Will Cymbalta reduce the withdrawal effect? My daughters were both recently put on Cymbalta, and their depression is much better, and they claim they are "thinking more clearly".
Thanks for your input.
I took Effexor XR 300mgs a day for close to 5 years. After about the fourth year I also noticed it not being as effective as it had previously been for me.
AS more time went by I felt worse and worse as the theriputic effect of the Effexor XR was losing it's ability to control my depression and anxiety. I started feeling very nausious, almost like I hadn't taken my dosage, but yet I did take it.
In short it just "Pooped out on me."
I had to do the old medication swap "again." So I mentioned Cymbalta to my P-doc, he agreed that was as good a choice as any. (I was thinking since Cymbalta was also an SNRI like Effexor that I could get back to "normal" with it)
I gave it 8 full weeks on the Cymbalta until I just couldn't take it any longer. It wasn't bad, it just didn't work. I mean not at all. Maybe because it was too much like Effexor and I was already resistant to that SNRI also.
I don't know, anyway my P-doc had me taper down the Cymbalta and go with Nortriptilyne 75Mgs a day. That did the trick and I got back into remission.
That was then, now after two years the Nortrip is failing so, back on the band wagon again. I hope the Pharm companies can keep making new ones as fats as I build resistance to them.
P.S. Not saying Cymbalta wouldn't work for you because it may. It just didn't work for me.
Forgot to mention..... You know I have been seeing more and more postings of people that are building up resistance to their AD medications.
Statistics indicate that only about 10% of patients with severe depression develope refractory type depression (depression that is medication resistant)
But, if it's only supposed to be 10% why is it that I'm seeing more like 30% as a more realistic cross section.
I think thier numbers are skewed. With every day I hear of more and more of this.
Could the doctors have been wrong? Could resistance building to these medications be much more common than once thought? I think 30% to 50% is a much more accurate number. And with time this number could increase as more report surface.
Oh I forgot to mention. You could also ask your doctor about the newest SNRI (Effexor like drug) called "Pristiq."
On the molecular level it is very much like Effexor, but just different enough that some people that have become resisatent to Effexor have noticed this Pristiq drug working because it just different enough that resistance has not been built to it.
It's an SNRI that is much different than Cymbalta, but closer to Effexor with less reported side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.